MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22700
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: pma/510(k): k173673.Investigation evaluation: a product evaluation was performed only by the diagram provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the diagram provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and the diagram describing the event.The diagram provided shows the snare catheter and handle and an arrow is point to the base of the handle, indicating the sheath is buckled, thus confirming the complaint of 'torsion' by the user.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the diagram confirmed the report, however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a colonoscopy examination, the physician used a two cook acusnare polypectomy snares.It was reported [that] perforation was observed during polyp removal.Customer provided a snare diagram and indicated that torsion was experienced at the base of snare at the time of use.A section of the device did not remain inside the patient¿s body.The patient required an unknown additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in a clear plastic bag with two open pouches from the lot number provided in the report.The labels match the products returned.The diagram provided by the user shows the snare catheter and handle and an arrow is point to the base of the handle, indicating the sheath is buckled, thus confirming the complaint of 'torsion' by the user.Devices #1 - #2: our laboratory evaluation of the products said to be involved confirmed the report.The devices were returned with the snare heads fully retracted into the sheaths.A visual inspection identified kinking from the proximal end of the handle to 0.7cm for the first device and from the proximal end of the handle to 0.9cm for the second device.The devices were function tested and the snares advanced/retracted when the handle was manipulated with some resistance.No other anomalies were detected with the devices.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned devices confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21196526
Report Number1037905-2025-00065
Device Sequence Number12837607
Product Code FDI
UDI-Device Identifier00827002227002
UDI-Public(01)00827002227002(17)270607(10)W4843960
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22700
Device Catalogue NumberASH-1-S
Device Lot NumberW4843960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN COLONOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown